Medical Questions > Mental Health > Depression Forum

Side effects from Nortryptiline

I started taking Nortryptiline, the anti depressant, about two weeks ago to help my vertigo. I take 10mg at night, and a few days ago, I started feeling incredibly groggy and dizzy. I stopped taking it two days ago, and am still very dizzy and tired. Is this a common side effect of the drug? If so, how long will it take for the symptoms to supside now that I've stopped taking it?
Did you find this post helpful?
|

User Profile
replied January 5th, 2019
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.

Nortriptyline takes about 2 week to start working , common side effects such as yours usually go away after few doses.
If you have already stopped it, It will take anyway between 2-7 days to clear from your system.

I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Dr Khalil
|
Did you find this post helpful?

replied January 30th, 2019
And also remember to get Nortriptyline under genuine brand names. Such as Allegron, Aventyl, Noritren, Nortrilen, and Pamelor.
|
Did you find this post helpful?

User Profile
replied February 19th, 2019
Common side effects may include:
nausea, vomiting, loss of appetite;
anxiety, sleep problems (insomnia);
dry mouth, unusual taste;
little or no urinating;
|
Did you find this post helpful?
Tags: Depression
Quick Reply
Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Depression , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.